Hail, Castro
- When
- February 22, 6:55 PM CST
- Where
- Castro County, Nazareth
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.550, -102.100
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 22, 3:40 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CST TUE FEB 22 2005 .SHORT TERM... PLENTY OF MIDDLE LEVEL INSTABILITY OVER WEST TEXAS THIS AFTERNOON AS WE REACH CONVECTIVE TEMPS. WE ARE CURRENTLY SEEING THUNDERSTORMS DEVELOP ALONG A COLD FRONT THAT IS SINKING SOUTHWARD OUT OF THE PANHANDLE. WARM MOIST AIR CONTINUES TO FLOW INTO THE SOUTHERN CWA WITH A WEAK DRYLINE/TRIPLE POINT ACROSS THE SOUTHERN SOUTH PLAINS. SOME UPPER LEVEL DIFFLUENCE OVER WEST TEXAS AND A 70+ KT JET AT 400-500MB MOVING ACROSS THE TRANS PECOS WILL HELP TO ENHANCE THE AREA OF CONVECTION THAT DEVELOPS ALONG AND SOUTH OF A BROWNFIELD TO LUBBOCK TO GUTHRIE LINE THIS EVENING. BELIEVE THE THREAT WITH THESE STORMS WILL BE HAIL DUE TO THE EXPECTED ELEVATED NATURE OF THE STORMS. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS SHOULD BE ACROSS THE EASTERN HALF OF THE CWA. CANT RULE OUT HAIL WITH THE STORMS ALONG THE COLD FRONT SINCE WE DID SEE PLENTY OF SURFACE HEATING( UP TO AROUND 70). NOT AS MUCH MOISTURE TO WORK WITH NORTHWEST BUT WOULD NOT RULE OUT SOME HAIL WITH THE STRONGEST STORMS. MAY STILL HAVE SOME CONVECTION TO DEAL WITH TOMORROW AS THE FRONT HANGS UP ACROSS THE SOUTHERN CWA. THIS WILL PLAY HAVOC WITH TEMPERATURE FORECASTS WITH A DECENT GRADIENT ACROSS THE CWA EXPECTED. RAIN WILL BE ON THE LIGHT SIDE BUT WILL BE SCATTERED ACROSS THE CWA. .LONG TERM... WILL NOT MAKE ANY MAJOR CHANGES OF PREVIOUS FORECAST PACKAGE. REX BLOCK CURRENTLY ALONG WEST COAST TO CONTINUE ITS SLOW TREK INLAND. UPPER LOW AS SEEN ON WATER VAPOR AT 22/2015Z WAS LOCATED NORTHWEST OF KLAX (NEAR 34N 122W). MODELS STILL IN GOOD AGREEMENT ON MOVING LOW INTO ARIZONA BY THURSDAY. LOW THEN EXPECTED TO WEAKEN OVER ARIZONA THROUGH THE END OF THE WEEK...THEN SLOWLY MOVE EAST TO OVER OR JUST EAST OF SOUTH PLAINS BY LATE SUNDAY EVENING. COLD FRONT EXTENDING ACROSS THE LOW ROLLING PLAINS INTO THE SOUTHWEST TEXAS PANHANDLE AT 18Z TO BECOME NEARLY STATIONARY ACROSS SOUTHERN ZONES LATE THIS AFTERNOON AS A MID/UPPER LEVEL RIDGE MOVES ACROSS WEST TEXAS. ANOTHER STRONG SHORTWAVE TO MOVE INTO THE CENTRAL PLAINS BY WEDNESDAY AFTERNOON...DRIVING THE COLD FRONT SOUTH INTO THE SOUTHERN PERMIAN BASIN DURING THE EVENING. PRECIPITATION CHANCES CONTINUE TO LOOK GOOD INTO FRIDAY WITH DECREASING PRECIPITATION OVER THE WEEKEND THEN ENDING MONDAY AS THE UPPER TROUGH MOVES TO THE EAST. BOTH ETA AND GFS SOUNDING INDICATE POSSIBILITY OF SNOW OVER NORTHWEST ZONES BOTH THURSDAY MORNING AND FRIDAY MORNING AND HAVE CONTINUED MENTION OF SNOW NORTHWEST WITH SNOW/RAIN MIX SLIGHTLY TO THE SOUTHEAST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 34 47 30 41 / 50 50 50 50 TULIA 38 46 31 41 / 50 50 50 40 PLAINVIEW 39 48 32 42 / 50 50 50 40 LEVELLAND 43 50 32 42 / 40 50 50 50 LUBBOCK 41 50 32 42 / 50 50 50 40 BROWNFIELD 46 53 33 44 / 30 50 50 50 CHILDRESS 42 47 33 42 / 70 60 50 40 SPUR 45 51 33 43 / 70 50 50 40 ASPERMONT 51 54 34 43 / 70 50 50 50 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CST TUE FEB 22 2005 TXZ031>044-231700- COCHRAN-COTTLE-CROSBY-DICKENS-GARZA-HOCKLEY-KENT-KING-LUBBOCK-LYNN- MOTLEY-STONEWALL-TERRY-YOAKUM- 1130 AM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND TONIGHT. THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM DENVER CITY...TO LUBBOCK...TO PADUCAH. A COLD FRONT WILL MOVE SLOWLY WESTWARD THROUGH THE AFTERNOON AND SHOULD BE LOCATED NEAR THE TEXAS NEW MEXICO BORDER BY EARLY EVENING. ELEVATED INSTABILITY OVER THIS COOLER AIR AT THE SURFACE COULD LEAD TO THUNDERSTORMS THAT PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. TXZ021>030-231700- BAILEY-BRISCOE-CASTRO-CHILDRESS-FLOYD-HALE-HALL-LAMB-PARMER-SWISHER- 1130 AM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF A COLD FRONT THAT WILL MOVE SOUTH AND WESTWARD ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON AND EVENING.
The Amarillo radar (KAMA), 84 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433985, 5433986.